January 04, 2009

Still lymphedema

My hand is still puffy with fluid and we never did figure out why. I see the physical therapist on Wednesday and hopefully some manual lymphatic drainage will help.

Rik had an idea -- could my lymphedema flare up be a side effect from the new treatment, Arimidex (anastrazole)? Some research revealed that about 11% of people taking Arimidex experience increased edema, but in about the same numbers as people taking Tamoxifen.

According to a recent blog post, I noticed increased lymphedema in my hand on the evening of December 17. I started the Arimidex the next day, so it's unclear if taking this new drug is related to the increased swelling or not.

Tomorrow I will call my oncologist to report this as a possible side effect. In the meantime I am still bandaging and cranky about it.

For some background, read my post What is lymphedema?

No comments:

Post a Comment